Alert archive / Washington / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Jul 2, 2009, 1:22 PM PDT for 15 counties in Washington. It took effect at Jul 3, 2009, 12:00 PM PDT. It was in force for 68 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2009, 1:22 PM PDT (20:22 UTC)
- In effect from
- Jul 3, 2009, 12:00 PM PDT
- Expired
- Jul 6, 2009, 8:25 AM PDT
- In force
- 68 hr
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Island County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, San Juan County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Thurston County, WA, Whatcom County, WA
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2973 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSEW 022022 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 122 PM PDT THU JUL 2 2009 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 FROM NOON FRIDAY JULY 3RD UNTIL MIDNIGHT SUNDAY JULY 5TH... WAZ649>659-661-030430- /O.NEW.KSEW.FW.W.0001.090703T1900Z-090706T0700Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 122 PM PDT THU JUL 2 2009 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT PDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT PDT SUNDAY NIGHT. VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH MID AND HIGH LEVEL HAINES INDEX VALUES OF 5 AND 6 AND UNSEASONABLY DRY FUELS...HAVE PROMPTED THE ISSUANCE OF THE RED FLAG WARNING. HIGH PRESSURE ALOFT AND A THERMAL TROUGH AT THE SURFACE WILL REMAIN IN PLACE THROUGH MOST OF THE WEEKEND PRODUCING VERY WARM AND DRY WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS WESTERN WASHINGTON. CITIZENS OF WESTERN WASHINGTON SHOULD BE EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS CAMPFIRES THIS INDEPENDENCE DAY WEEKEND. USE YOUR VEHICLES ASHTRAY. ANY SPARK IN THE CURRENT DRY GRASSES...SHRUBS AND FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY. && $$ PRANGE WEATHER.GOV/SEATTLE
9 follow-up statements
000 WWUS86 KSEW 030422 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 922 PM PDT THU JUL 2 2009 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 FROM NOON FRIDAY UNTIL MIDNIGHT SUNDAY JULY 5TH... WAZ649>659-661-031600- /O.CON.KSEW.FW.W.0001.090703T1900Z-090706T0700Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 922 PM PDT THU JUL 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT PDT SUNDAY NIGHT... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT PDT SUNDAY NIGHT. VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH MID AND HIGH LEVEL HAINES INDEX VALUES OF 5 AND 6 AND UNSEASONABLY DRY FUELS... HAVE PROMPTED THE ISSUANCE OF THE RED FLAG WARNING. HIGH PRESSURE ALOFT AND A THERMAL TROUGH AT THE SURFACE WILL REMAIN IN PLACE THROUGH MOST OF THE WEEKEND PRODUCING VERY WARM AND DRY WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS WESTERN WASHINGTON. CITIZENS OF WESTERN WASHINGTON SHOULD BE EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS CAMPFIRES THIS INDEPENDENCE DAY WEEKEND. USE YOUR VEHICLES ASHTRAY. ANY SPARK IN THE CURRENT DRY GRASSES...SHRUBS AND FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY. && $$
000 WWUS86 KSEW 031039 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 339 AM PDT FRI JUL 3 2009 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 FROM NOON TODAY UNTIL MIDNIGHT SUNDAY JULY 5TH... WAZ649>659-661-032300- /O.CON.KSEW.FW.W.0001.090703T1900Z-090706T0700Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 339 AM PDT FRI JUL 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT SUNDAY NIGHT... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT SUNDAY NIGHT. VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH MID AND HIGH LEVEL HAINES INDEX VALUES OF 5 AND 6 AND UNSEASONABLY DRY FUELS THIS WEEKEND HAS RESULTED IN THE ISSUANCE OF THE RED FLAG WARNING. HIGH PRESSURE ALOFT AND A THERMAL TROUGH AT THE SURFACE WILL REMAIN IN PLACE THROUGH MOST OF THE WEEKEND PRODUCING VERY WARM AND DRY WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS WESTERN WASHINGTON. CITIZENS OF WESTERN WASHINGTON SHOULD BE EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS CAMPFIRES THIS INDEPENDENCE DAY WEEKEND. USE YOUR VEHICLES ASHTRAY. ANY SPARK IN THE CURRENTLY DRY GRASSES...SHRUBS AND FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY. && $$ CERNIGLIA
000 WWUS86 KSEW 032310 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 410 PM PDT FRI JUL 3 2009 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 UNTIL MIDNIGHT SUNDAY JULY 5TH... WAZ649>659-661-041115- /O.CON.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 410 PM PDT FRI JUL 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY NIGHT... VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH MID AND HIGH LEVEL HAINES INDEX VALUES OF 5 AND 6 AND UNSEASONABLY DRY FUELS THIS WEEKEND HAS RESULTED IN THE ISSUANCE OF THE RED FLAG WARNING. HIGH PRESSURE ALOFT AND A THERMAL TROUGH AT THE SURFACE WILL REMAIN IN PLACE THROUGH MOST OF THE WEEKEND PRODUCING VERY WARM AND DRY WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS WESTERN WASHINGTON. CITIZENS OF WESTERN WASHINGTON SHOULD BE EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS CAMPFIRES THIS INDEPENDENCE DAY WEEKEND. USE YOUR VEHICLES ASHTRAY. ANY SPARK IN THE CURRENTLY DRY GRASSES...SHRUBS AND FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY. && $$ PRANGE
000 WWUS86 KSEW 041025 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 325 AM PDT SAT JUL 4 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 UNTIL MIDNIGHT SUNDAY JULY 5TH... WAZ649>659-661-050000- /O.CON.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 325 AM PDT SAT JUL 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY NIGHT... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS WESTERN WASHINGTON. CITIZENS OF WESTERN WASHINGTON SHOULD BE EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS CAMPFIRES THIS INDEPENDENCE DAY WEEKEND. USE YOUR VEHICLES ASHTRAY. ANY SPARK IN THE CURRENTLY DRY GRASSES...SHRUBS AND FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY. && $$
000 WWUS86 KSEW 042141 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 PM PDT SAT JUL 4 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 UNTIL MIDNIGHT SUNDAY JULY 5TH... WAZ649>659-661-050945- /O.CON.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 241 PM PDT SAT JUL 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SUNDAY NIGHT... VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS WESTERN WASHINGTON. CITIZENS OF WESTERN WASHINGTON SHOULD BE EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS CAMPFIRES THIS INDEPENDENCE DAY WEEKEND. USE YOUR VEHICLES ASHTRAY. ANY SPARK IN THE CURRENTLY DRY GRASSES...SHRUBS AND FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY. && $$ WAZ662-050945- /O.NEW.KSEW.FW.A.0001.090706T0300Z-090706T1500Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 241 PM PDT SAT JUL 4 2009 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM 8 PM SUNDAY EVENING THROUGH 8 AM MONDAY MORNING. THE CURENT WEATHER PATTERN OF HOT DRY WEATHER HAS DRIVEN HISTORICAL FUEL VALUES PAST CRITICAL VALUES. A TROUGH OF LOW PRESSURE...CURRENTLY OFF THE WASHINGTON COAST...WILL START TO MOVE INLAND SUNDAY. MOISTURE PUSHED AHEAD OF IT WILL COMBINE WITH AN ALREADY VERY WARM...DRY AND UNSTABLE AIR MASS TO PRODUCE THUNDERSTOREMS ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES BEGINNING SUNDAY EVENING. THE THUNDERSTORM THREAT SHOULD DIMINISH AS THE ASSOCIATED SURFACE FRONT MOVES EASTWARD EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. && $$ PRANGE
000 WWUS86 KSEW 050944 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 244 AM PDT SUN JUL 5 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 UNTIL MIDNIGHT SUNDAY JULY 5TH... WAZ649>659-661-052300- /O.CON.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 244 AM PDT SUN JUL 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... VERY WARM AND DRY WEATHER CONDITIONS COMBINED WITH UNSEASONABLY DRY WILD LAND FUELS HAVE ELEVATED FIRE DANGER CONDITIONS ACROSS WESTERN WASHINGTON. CITIZENS OF WESTERN WASHINGTON SHOULD BE EXTREMELY CAUTIOUS WITH FIREWORKS AND ANY FIRE SOURCES SUCH AS CAMPFIRES THIS INDEPENDENCE DAY WEEKEND. USE YOUR VEHICLES ASHTRAY. ANY SPARK IN THE CURRENTLY DRY GRASSES...SHRUBS AND FOREST FUELS COULD BECOME AN OUT OF CONTROL FIRE VERY QUICKLY. $$ WAZ662-052300- /O.CON.KSEW.FW.A.0001.090706T0300Z-090706T1500Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 244 AM PDT SUN JUL 5 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE CURENT WEATHER PATTERN OF HOT DRY WEATHER HAS DRIVEN HISTORICAL FUEL VALUES PAST CRITICAL VALUES. A TROUGH OF LOW PRESSURE...CURRENTLY OFF THE WASHINGTON COAST...WILL START TO MOVE INLAND TONIGHT. MOISTURE PUSHED AHEAD OF IT WILL COMBINE WITH AN ALREADY VERY WARM...DRY AND UNSTABLE AIR MASS TO PRODUCE THUNDERSTOREMS ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES BEGINNING THIS EVENING. THE THUNDERSTORM THREAT SHOULD DIMINISH AS THE ASSOCIATED SURFACE FRONT MOVES EASTWARD EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. && $$
000 WWUS86 KSEW 051954 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1254 PM PDT SUN JUL 5 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR VERY WARM DRY AND UNSTABLE CONDITIONS IN FIRE WEATHER ZONES 649-661 UNTIL MIDNIGHT SUNDAY JULY 5TH... WAZ662-060800- /O.UPG.KSEW.FW.A.0001.090706T0300Z-090706T1500Z/ /O.EXB.KSEW.FW.W.0001.090706T0600Z-090706T2000Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 1254 PM PDT SUN JUL 5 2009 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING FOR FIRE WETAHER ZONE 662...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STARTING LATE THIS EVENING AND CONTINUING INTO MONDAY... THERE WILL BE A SIGNIFICANT LIGHTNING EVENT OVER THE MOUNTAIN DISTRICTS NORTH OF THE COLUMBIA BASIN...THE OKANOGAN AND METHOW VALLEYS. A COLD FRONT IS FORECAST TO MOVE INTO THE REGION TONIGHT WHICH WILL FOCUS THUNDERSTORMS AND POTENTIALLY ABUNDANT LIGHTNING IN THESE AREAS WITH LITTLE POTENTIAL FOR WIDESPREAD WETTING RAIN INITIALLY. THUNDERSTORMS WILL END IN THE CASCADES AND OKANOGAN VALLEY MONDAY AS THE COLD FRONT MOVES THROUGH WITH INCREASING WINDS INTO MONDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL LINGER OVER THE NORTHEASTERN DISTRICTS THROUGH A GOOD PORTION OF MONDAY ...BUT WILL BEGIN TO PRODUCE WETTING RAIN FROM THEIR CORES AS THE DAY WEARS ON. MOST OF THE THUNDERSTORMS THAT FORM ARE EXPECTED TO MOVE VERY QUICKLY TO THE NORTH AT ABOUT 40 MILES PER HOUR OR GREATER. SINCE MOST OF THE ABUNDANT LIGHTNING IS EXPECTED TO BE NORTH OF SPOKANE COUNTY IT HAS BEEN PURPOSEFULLY REMOVED FROM THIS RED FLAG WARNING...HOWEVER IT NEEDS TO BE NOTED THAT TRANSFORMER/POWER POLE FIRE ACTIVITY MAY INCREASE OVERNIGHT AND INTO TOMORROW AS WETTING RAINS AFTER PROLONGED DRY PERIOD SEEM TO ALLOW FOR THEIR OCCURRENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WAZ649>659-661-060700- /O.CON.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 1254 PM PDT SUN JUL 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... && $$
000 WWUS86 KSEW 060711 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1211 AM PDT MON JUL 6 2009 WAZ649>659-661-060815- /O.EXP.KSEW.FW.W.0001.000000T0000Z-090706T0700Z/ NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS- CENTRAL COASTAL LOWLANDS-WEST PORTION OF THE OLYMPIC MOUNTAINS- STRAIT OF JUAN DE FUCA AND NORTHWEST INTERIOR LOWLANDS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE NORTH CASCADES- WEST SLOPES OF THE CENTRAL CASCADES-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 1211 AM PDT MON JUL 6 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR FIRE WEATHER ZONES 649-661 HAS ENDED. $$ WAZ662-062000- /O.CON.KSEW.FW.W.0001.000000T0000Z-090706T2000Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 1211 AM PDT MON JUL 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON FOR FIRE WEATHER ZONE 662. THIS INCLUDES THE EAST PORTION OF NORTH CASCADES NATIONAL PARK AND LAKE CHELAN NATIONAL RECREATION AREA. A SIGNIFICANT LIGHTNING EVENT IS LIKELY LATER TONIGHT THROUGH MONDAY MIDDAY OVER THE MOUNTAIN DISTRICTS NORTH OF THE COLUMBIA BASIN...THE OKANOGAN AND METHOW VALLEYS. A COLD FRONT WILL MOVE INTO THE REGION TONIGHT WHICH WILL FOCUS THUNDERSTORMS AND POTENTIALLY ABUNDANT LIGHTNING IN THESE AREAS WITH LITTLE POTENTIAL FOR WIDESPREAD WETTING RAIN INITIALLY. THUNDERSTORMS WILL END IN THE CASCADES AND OKANOGAN VALLEY MONDAY AS THE COLD FRONT MOVES THROUGH WITH INCREASING WINDS INTO MONDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL LINGER OVER THE NORTHEASTERN DISTRICTS THROUGH A GOOD PORTION OF MONDAY...BUT WILL BEGIN TO PRODUCE WETTING RAIN FROM THEIR CORES AS THE DAY WEARS ON. MOST OF THE THUNDERSTORMS THAT FORM ARE EXPECTED TO MOVE VERY QUICKLY TO THE NORTH AT ABOUT 40 MILES PER HOUR OR GREATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS86 KSEW 061525 RFWSEW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 825 AM PDT MON JUL 6 2009 WAZ662-061630- /O.CAN.KSEW.FW.W.0001.000000T0000Z-090706T2000Z/ EAST PORTION OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA- 825 AM PDT MON JUL 6 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE RED FLAG WARNING. THE THREAT OF THUNDERSTORMS HAS COME TO AN END AS THE SURFACE COLD FRONT HAS MOVED WELL EAST OF THE AREA. THEREFORE THE RED FLAG WARNING HAS BEEN TAKEN DOWN. $$ CERNIGLIA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Jul 2, 9:30 AM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 2, 9:30 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 930 AM PDT THU JUL 2 2009 .SYNOPSIS...SUNNY AND WARMER WEATHER WILL CONTINUE THROUGH MOST OF THE INDEPENDENCE DAY WEEKEND. TEMPERATURES WILL BE WELL ABOVE NORMAL WITH DAYTIME HIGHS REACHING INTO THE 80S TO LOWER 90S TODAY AND FRIDAY ACROSS THE INTERIOR. A WEAK MARINE PUSH LATE ON THE 4TH WILL BE FOLLOWED BY THE PASSAGE OF AN UPPER LEVEL TROUGH EARLY NEXT WEEK. THIS WILL USHER IN COOLER CONDITIONS WITH AREAS OF MARINE MOISTURE DURING THE LATE NIGHT AND MORNING HOURS MAINLY SUNDAY NIGHT ONWARDS. && .SHORT TERM...CLEAR SKIES ARE DOMINANT ONCE AGAIN ACROSS WA THIS MORNING WITH A MILD START TO THE DAY. TEMPERATURES ACROSS WESTERN WASHINGTON ARE ALREADY INTO THE LOWER 60S...A FEW DEGREES WARMER THAN THIS TIME YESTERDAY. THE DRY AND STABLE PATTERN IS DUE TO HIGH PRES BUILDING OFFSHORE WITH THE RIDGE AXIS EXTENDING INTO THE GULF OF ALASKA. 500 MB HEIGHTS ARE A BIT SUPPRESSED OVER WA WITH A BROAD VORTEX SPINNING OVER WESTERN CANADA. IN FACT THE FLOW ALOFT OVER THE REGION IS NEARLY ZONAL WITH 500 MB HEIGHTS AROUND 580 DAM. STILL WITH WARMER AIR ALOFT...LOW LEVEL OFFSHORE FLOW AND PLENTY OF SUN WILL SEE AFTERNOON TEMPS ONCE AGAIN ABOVE NORMAL ACROSS THE CWA. THE HARDEST AREA TO FORECAST WILL BE THE COAST AS MODELS SHOW THE INVERTED SURFACE TROUGH SHIFTING INLAND THIS AFTERNOON. ALTHOUGH THE PRES GRADIENT IS NOT TOO TIGHT...THE NW FLOW WILL STILL CREATE A LARGE TEMPERATURE GRADIENT WITH 70S RIGHT ALONG THE WATER AND 80S JUST A FEW MILES INLAND. UPPER 70S TO MID 80S STILL LOOKS GOOD FOR THE I-5 CORRIDOR WITH LOW 90S POSSIBLE IN THE SW INTERIOR. THE NEW 12Z GFS SHOWS THE INVERTED TROUGH SHIFTING EAST OF THE CASCADES ON FRIDAY WHICH WILL HELP TO COOL THE COAST DOWN. THE INTERIOR STILL LOOKS RATHER WARM WITH 80S TO LOWER 90S...ABOUT 10-15 DEGREES ABOVE NORMAL. NO SIGNIFICANT CHANGES TO THE FORECAST FOR THE THE 4TH OF JULY AS THE UPPER LEVEL RIDGE REMAINS OVER THE REGION. INCREASING ONSHORE FLOW WILL KNOCK THE TEMPS DOWN A FEW DEGREES BUT LATEST MOS GUIDANCE STILL HINTS AT 80S FOR THE INTERIOR. THE MAIN CONCERN WILL BE FIRE WEATHER...AS HIGHLIGHTED BELOW. 33 .LONG TERM...PREVIOUS DISCUSSION...MODELS CONTINUE TO TREND TOWARD A SOLUTION OF DIGGING THE DEVELOPING TROUGH A BIT FURTHER OFFSHORE AND HANGING ONTO THE RIDGE OVER THE REGION A BIT LONGER. THE OVERALL RESULT WOULD BE TO DELAY THE ONSET OF SIGNIFICANT COOLING. BOOSTED AFTERNOON HIGH TEMPERATURES A BIT ON SUNDAY AS A RESULT AS THE ONSHORE FLOW WILL BE NON-EXISTENT THAT MORNING AND KICK IN SLOWLY THROUGH THE DAY. SO THE MAIN COOLING PUSH WILL LIKELY WAIT UNTIL SUNDAY NIGHT...WITH ALL AWAKING TO A COOLER AND CLOUDIER MONDAY MORNING. THE OTHER ISSUE WITH THIS SETUP IS THE POTENTIAL FOR UNSTABLE SOUTHERLY FLOW DEVELOPING ALOFT SUNDAY. CONCERN LIES IN THE POTENTIAL FOR THUNDERSTORMS TO DEVELOP IN THE SOUTHERLY FLOW DURING THE DAY...MAINLY OVER THE CENTRAL AND SOUTHERN CASCADES. THIS WOULD BE AFTER AN EXTENDED PERIOD OF HOT AND DRY WEATHER WHICH WOULD JUST ADD TO WHAT IS DISCUSSED BELOW IN THE FIRE WEATHER SECTION. THIS WILL NEED TO BE WATCHED OVER THE NEXT FEW DAYS. BEYOND THAT (MONDAY ONWARD)...THE REGION WILL BE UNDER THE INFLUENCE OF A COOL UPPER TROUGH. THIS WILL LOWER TEMPERATURES BACK TO SEASONAL NORMALS AND KICK THE HUMIDITIES BACK UP. THERE WILL ALSO BE SOME SHOWERS AROUND MONDAY THROUGH WEDNESDAY...BUT WHERE...WHEN AND HOW MUCH IS HONESTLY UP IN THE AIR AT THIS POINT. OVERALL...THERE IS A BETTER CHANCE OVER THE MOUNTAINS AND LESS OF A CHANCE OVER THE LOWLANDS...BUT THREAT IS 30% OR LESS AT ANY POINT IN TIME. CERNIGLIA && .FIRE WEATHER...FUELS ACROSS PARTS OF WESTERN WASHINGTON ARE NEAR OR A BIT ABOVE CRITICAL DRYNESS LEVELS AND A MAJORITY OF THE REST OF THE AREA WILL LIKELY BE THERE BY THE WEEKEND. NOT ONLY WILL IT BE VERY WARM OVER THE NEXT THREE DAYS...BUT HUMIDITIES WILL CONTINUE TO BE ABNORMALLY LOW WITH POOR OVERNIGHT RECOVERIES MANY AREAS...ESPECIALLY OVER HIGHER TERRAIN. THIS WILL ONLY WORSEN THE FUEL CONDITIONS...ESPECIALLY EACH OF THE NEXT THREE AFTERNOONS WHERE MIN RH VALUES IN THE TEENS AND 20S WOULD RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS OVER THE CENTRAL AND SOUTHERN CASCADES FOR SUNDAY. RELIEF FROM THE WARM AND DRY AIR WILL NOT COME IN FORCE UNTIL SUNDAY NIGHT AND MONDAY WHEN HUMIDITIES WILL RECOVER ENOUGH TO AFFECT THE FINE FUELS. CERNIGLIA && .AVIATION...UPPER LEVEL RIDGE AXIS OFFSHORE WITH WEST TO NORTHWEST FLOW ALOFT OVER WASHINGTON TODAY. AIR MASS IS DRY AND STABLE. LOW LEVEL FLOW REMAINS LIGHT NORTHERLY WITH SURFACE RIDGE CENTERED OFFSHORE BRITISH COLUMBIA AND A WEAK THERMALLY INDUCED TROUGH NEAR THE COAST. THE THERMAL LOW PRESSURE IS EXPECTED TO GRADUALLY SHIFT EAST OF THE CASCADES THROUGH FRIDAY. TYPICAL DIURNAL WIND PATTERNS SHOULD BE EXPECTED AT THE TERMINALS. .KSEA...VFR. NORTHERLY SURFACE WINDS 7-10 KT CONTINUING THROUGH 03Z ...THEN GRADUALLY WEAKENING AND BECOMING NORTHEAST TO 3-5 KT THROUGH 15Z. COLMAN && .MARINE...SURFACE GRADIENTS ARE GENERALLY NORTHWESTERLY BUT WITH AFTERNOON HEATING EXPECT A MORE TYPICAL LATE AFTERNOON SEA BREEZE LATER TODAY THAN WE SAW YESTERDAY. THIS WILL LIKELY PUSH THE STRAIT UP TO OR NEAR SMALL CRAFT SPEEDS. FOR NOW WILL EDGE THE CENTRAL AND EAST STRAIT UP TO 10 TO 20 KT. OTHERWISE A RATHER STABLE PATTERN THROUGH THE WEEKEND WITH JUST A GRADUAL TRANSITION OVER THE PERIOD TO A MORE WESTERLY SURFACE PRESSURE GRADIENT. COLMAN && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. WWW.WEATHER.GOV/SEATTLE
Nearby
Red Flag Warnings in Washington, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.